Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 16, NWS Jackson, MS

January 10, 2008Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2008, 12:40 PM CST for Marion County, Mississippi. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 12:40 PM CST (18:40 UTC)
Expired
Jan 10, 2008, 1:30 PM CST
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
Jan 10, 1:03 PM CSTHAIL 1.75Kokomo, MS
Jan 10, 1:11 PM CSTHAIL 0.75Columbia, MS
Jan 10, 1:12 PM CSTHAIL 1Columbia, MS
Jan 10, 1:27 PM CSTHAIL 2.753 Sw Improve, MS
Jan 10, 1:35 PM CSTHAIL 1.75Improve, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:33 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 600 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
600 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 101841
TORJAN
MSC091-101930-
/O.NEW.KJAN.TO.W.0016.080110T1840Z-080110T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1240 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...KOKOMO...COLUMBIA...

* UNTIL 130 PM CST

* AT 1240 PM CST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD  
  NEAR KOKOMO...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  MORGANTOWN AND HOLLY SPRINGS BY 1250 PM CST...
  MORGANTOWN BY 1255 PM CST...
  COLUMBIA AND GOSS BY 100 PM CST...
  BUNKER HILL BY 105 PM CST...
  IMPROVE BY 110 PM CST...
  IMPROVE BY 115 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3114 9000 3132 9005 3144 8967 3142 8966
      3118 8965
TIME...MOT...LOC 1840Z 242DEG 33KT 3123 9002

$$

BANNAN
3 follow-up statements
000 
WWUS54 KJAN 101856
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CST THU JAN 10 2008

MSC091-101930-
/O.CON.KJAN.TO.W.0016.000000T0000Z-080110T1930Z/
MARION MS-
1255 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR NORTHERN
MARION COUNTY...

AT 1255 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES SOUTHWEST OF KOKOMO...MOVING NORTHEAST AT
35 MPH. THIS IS A DIFFERENT STORM THAN WHAT WAS WARNED FOR EARLIER. 
THE PREVIOUS STORM STILL SHOWS ROTATION AND IS LOCATED SOUTH GOSS. 

THE TORNADO WILL BE NEAR...
  KOKOMO BY 100 PM CST...
  6 MILES SOUTHEAST OF HOLLY SPRINGS BY 110 PM CST...
  MORGANTOWN BY 115 PM CST...
  COLUMBIA AND GOSS BY 120 PM CST...
  BUNKER HILL AND IMPROVE BY 130 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3122 9001 3132 9005 3144 8967 3142 8966
      3117 8966 3116 8989 3113 8994 3114 9000
TIME...MOT...LOC 1855Z 231DEG 31KT 3115 9005

$$

BANNAN
000 
WWUS54 KJAN 101906 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CST THU JAN 10 2008

MSC091-101930-
/O.CON.KJAN.TO.W.0016.000000T0000Z-080110T1930Z/
MARION MS-
104 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR NORTHERN
MARION COUNTY...

AT 104 PM CST...SPOTTERS REPORTED A FUNNEL CLOUD JUST SOUTH OF 
KOKOMO.  THIS TORNADO WOULD NOW BE LOCATED 8 MILES SOUTH OF 
MORGANTOWN...OR ABOUT JUST EAST OF KOKOMO...MOVING NORTHEAST AT 45 
MPH.

THE TORNADO WILL BE NEAR...
  COLUMBIA BY 110 PM CST...
  IMPROVE BY 125 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS PRODUCED GOLF BALL SIZE 
HAIL IN THE TOWN OF KOKOMO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER 
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS 
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN 
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS 
TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3127 9004 3143 8966 3117 8966 3117 8977
      3116 8979 3115 8987 3116 8989 3114 8997
TIME...MOT...LOC 1904Z 242DEG 39KT 3122 8991

$$

BANNAN
000 
WWUS54 KJAN 101913
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST THU JAN 10 2008

MSC091-101930-
/O.CON.KJAN.TO.W.0016.000000T0000Z-080110T1930Z/
MARION MS-
112 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM CST FOR NORTHERN
MARION COUNTY...

AT 112 PM CST...METEOROLOGISTS CONTINUE TO DETECT STRONG ROTATION.  
THIS POSSIBLE TORNADO WAS LOCATED 6 MILES SOUTHWEST OF 
COLUMBIA...MOVING NORTHEAST AT 30 MPH DIRECTLY TOWARDS COLUMBIA. 
PLEASE TAKE COVER NOW

THE TORNADO WILL BE NEAR...
  COLUMBIA BY 120 PM CST...
  IMPROVE BY 130 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3127 9004 3143 8966 3117 8966 3117 8977
      3116 8979 3115 8987 3116 8989 3114 8997
TIME...MOT...LOC 1912Z 244DEG 28KT 3121 8989

$$
BANNAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 12:00 PM CST, 40 minutes earlier.

Area forecast discussion, Jan 10, 12:00 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CST THU JAN 10 2008

.DISCUSSION...RADAR LOOKING OMINOUS ACROSS THE ARKLAMISS AT THE NOON
HOUR WITH VIGOROUS FORCING IN AN UNSTABLE AND SHEARED ENVIRONMENT
RESULTING IN SEVERAL SUPERCELLS MARCHING ACROSS THE I-55 CORRIDOR.
THESE STORMS HAVE PLENTY OF POTENTIAL TO PRODUCE TORNADOES...LARGE
HAIL AND DAMAGING WINDS AND PREVIOUS RADAR SIGNATURES OF ROTATION
HAVE BEEN STRONG ENOUGH TO INCREASE CONFIDENCE THAT AT LEAST A FEW
TORNADO TOUCHDOWNS HAVE ALREADY OCCURRED. PREDOMINANT SUPERCELL MODE
RIGHT NOW SHOULD PERSIST INTO THIS AFTERNOON...ALTHOUGH CONVECTION
MAY TEND TO BECOME MORE LINEAR IN SEVERAL HOURS ACROSS AT LEAST
SOUTHEAST MS WHEN A HEAVY RAIN THREAT WILL ACCOMPANY THE SEVERE
THREAT. SPC HAS PLACED MOST OF EASTERN SECTIONS IN A MODERATE RISK
FOR THIS AFTERNOON WITH POTENTIALLY SIGNIFICANT TORNADOES BEING THE
PRIMARY RISK. THIS SEEMS ON THE MARK CONSIDERING CURRENT POTENT
STORMS ARE MOVING INTO AN ATMOSPHERE OVER EASTERN MS THAT CONTAINS
ENOUGH SHEAR AND INSTABILITY TO ENSURE STORMS AT LEAST MAINTAIN
THEIR VIGOR.

DID SOME TWEAKS TO ZONES AND GRIDS TO ACCOUNT FOR CURRENT TRENDS.
ALSO INCLUDED TOR WATCH 17 FOR EASTERN ZONES UNTIL 7 PM AND TOR
WATCH 16 CONTINUES UNTIL 4 PM FOR CENTRAL MS. WILL BE CUTTING
WESTERN EDGES OF TOR WATCH NUMBER 16 OFF AS THE THREAT PASSES TO THE
EAST THIS AFTERNOON. /BB/

&&

.PREVIOUS DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST
TEMPERATURES ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE
BEEN RISING VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN
AT 67 DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA
ARE ALL ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL.
WENT AHEAD AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A
RESULT AND ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN
ADDITION...WENT AHEAD AND BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF
THE CWFA...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE
VALUES ARE SEEING THE LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST
ALREADY THIS MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE
BEFORE THINGS GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER
SOUTHEASTERN KS WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A
FEW OF THE LATEST MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR
BRINGING IT ACROSS THE AREA. THIS WILL HAVE TO BE WATCHED. BY
SLOWING THIS SYSTEM...THIS COULD INCREASE THE RISK FOR SEVERE
WEATHER ACROSS THE CWFA...AS WELL AS INCREASE THE RISK AREA FURTHER
WEST. THIS TREND IS ALSO HINTED BY RADAR TRENDS THIS MORNING AS
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER WEST THAN
EXPECTED. THIS CHANGE WILL HAVE TO BE MONITORED AS HAZARD PRODUCTS
MAY NEED TO BE UPDATED. OTHERWISE...DID NOT REALLY MAKE ANY OTHER
CHANGES TO THE GOING FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE
SENT AND POSTED TO THE WEB SHORTLY.

ISSUED AT 338 AM...
PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY
IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS
MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE
TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED
BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY
SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY
SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO
THE EAST.

MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF
THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW
SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE
NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA
AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER
THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE
CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS
EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP
MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF
THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE
MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE
HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE
FRONT.

THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY
AROUND MID MORNING TO LUNCHTIME TODAY.  IT SHOULD REACHING THE
NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND
MIDNIGHT.  THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM
DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO
7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG
TO SEVERE STORMS.  HOWEVER...PLACES AROUND THE NATCHEZ TRACE
CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR
SEVERE WEATHER.  THERE WILL BE DECENT SHEAR OVER THE AREA.  0-3 KM
HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR
AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST
CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT.
MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS
MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND
JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY
DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE
OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN
WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH
MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT
AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL
SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE
EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO
LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE
WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST
OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE
EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN
TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE
EAST.

ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH
THIS SYSTEM.  AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF
LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS
MORNING.

HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING
COOLER AND DRIER TEMPERATURES TO THE AREA.  THIS SHOULD GIVE A
RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE
REMAINDER OF THE SHORT TERM.  MAV GUI THROUGH THE SHORT TERM GAVE
REASONABLE TEMPERATURES.  THE ONLY CHANGE WAS TO LOWER LOWS IN THE
EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS
WILL BE WEAKENING BY MORNING.  THIS WILL COMBINE WITH A COOLER
AIRMASS BEGINNING TO BE FILTERED INTO THE REGION.  OTHERWISE PRETTY
MUCH REMAINED WITH GUI TEMPS. /14/

&&

.AVIATION...
MVFR FLIGHT CATS DUE TO CLOUD COVER WILL CONTINUE THROUGH THE
AFTERNOON IN MOST AREAS AS A STRONG SYSTEM PASSES THROUGH. MAIN
RISKS TO AVIATION WILL BE STRONG TO SEVERE THUNDERSTORMS THAT COULD
PRODUCE HIGH WINDS...DAMAGING WINDS AND HAIL. EXPECT WIND TO SHIFT
TO THE WEST FROM WEST TO EAST LATER THIS AFTERNOON INTO THIS EVENING
AS A LOW PRESSURE TROUGH MOVES THROUGH. FAIR WEATHER ANTICIPATED FOR
TOMORROW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  39  56  34 /  90  48   4   2
MERIDIAN      75  41  59  32 /  99  79   4   3
VICKSBURG     72  40  56  36 /  80  32   4   2
HATTIESBURG   77  45  60  36 /  96  82   6   1
NATCHEZ       75  41  58  37 /  85  41   5   2
GREENVILLE    69  37  53  34 /  75  13   4   1
GREENWOOD     66  37  54  34 /  73  27   4   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Jan 10, 3:46 AM CST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 AM CST THU JAN 10 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
346 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY
TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT
LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE
SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW
UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO
NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN
INCREASING DRAMATICALLY.

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A
STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND
SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND
UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF
A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH
LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR
SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM
AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER
BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE
DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE
INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF
THE NATCHEZ TRACE CORRIDOR.

IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL
BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS
WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES
WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH
NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

14

In the hours before

Local storm report, Jan 10, 12:11 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TORNADO          GOODMAN                 32.97N 89.91W
01/10/2008                   HOLMES             MS   EMERGENCY MNGR

            TORNADO REPORTED ON THE GROUND IN WESTERN ATTALA COUNTY.
            DAMAGE OCCURED IN GOODMAN. MORE DETAILS TO COME.

&&

JCULIN
Local storm report, Jan 10, 12:21 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1221 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     TORNADO          GOODMAN                 32.97N 89.91W
01/10/2008                   HOLMES             MS   EMERGENCY MNGR

            ONE HOUSE HAS MAJOR DAMAGE, ANOTHER HOUSE HAS ROOF
            DAMAGE, NUMEROUS TREES AND POWERLINES DOWN. RELAYED VIA
            ATTALA COUNTY EMA.

1215 PM     HAIL             JACKSON                 32.32N 90.21W
01/10/2008  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED ON THE NORTHWEST SIDE OF
            JACKSON.

&&

JCULIN
Local storm report, Jan 10, 12:23 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             2 W MADISON             32.45N 90.14W
01/10/2008  E1.00 INCH       MADISON            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED.

&&

JCULIN
Local storm report, Jan 10, 12:27 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             1 W MADISON             32.45N 90.13W
01/10/2008  E1.75 INCH       MADISON            MS   EMERGENCY MNGR

            ON HWY 51.

&&

JCULIN
Local storm report, Jan 10, 12:28 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             RIDGELAND               32.42N 90.13W
01/10/2008  E2.75 INCH       MADISON            MS   LAW ENFORCEMENT

            AT THE TRACE.

&&

JCULIN
Local storm report, Jan 10, 12:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TSTM WND GST     5 NE KOSCIUSKO          33.11N 89.53W
01/10/2008  E70 MPH          ATTALA             MS   EMERGENCY MNGR

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:15 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren45 min
Jan 10, 10:41 AM CSTTornado WarningJANClaiborne, Jefferson49 min
Jan 10, 10:43 AM CSTSevere Thunderstorm WarningJANSharkey, Yazoo62 min
Jan 10, 11:06 AM CSTTornado WarningJANYazoo54 min
Jan 10, 11:11 AM CSTTornado WarningJANCopiah, Lincoln64 min
Jan 10, 11:18 AM CSTSevere Thunderstorm WarningJANWarren27 min
Jan 10, 11:24 AM CSTTornado WarningJANCopiah, Hinds66 min
Jan 10, 11:29 AM CSTTornado WarningJANClaiborne14 min
Jan 10, 11:41 AM CSTTornado WarningJANAttala, Holmes, Leake, Madison64 min
Jan 10, 11:44 AM CSTTornado WarningJANSimpson46 min
Jan 10, 11:52 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin53 min
Jan 10, 11:55 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion80 min
Jan 10, 12:06 PM CSTTornado WarningJANHinds, Madison, Rankin54 min
Jan 10, 12:15 PM CSTTornado WarningJANRankin, Simpson, Smith45 min
Jan 10, 12:26 PM CSTTornado WarningJANAttala, Choctaw, Oktibbeha, Winston49 min
Jan 10, 12:49 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson41 min
Jan 10, 12:50 PM CSTSevere Thunderstorm WarningJANAttala, Holmes55 min
Jan 10, 12:50 PM CSTTornado WarningJANLeake, Madison, Rankin, Scott55 min
Jan 10, 12:58 PM CSTTornado WarningJANOktibbeha47 min
Jan 10, 1:06 PM CSTTornado WarningJANCovington, Jones39 min
Jan 10, 1:18 PM CSTSevere Thunderstorm WarningJANLamar, Marion42 min
Jan 10, 1:22 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds38 min
Jan 10, 1:22 PM CSTTornado WarningJANJefferson Davis, Lawrence53 min
Jan 10, 1:23 PM CSTSevere Thunderstorm WarningJANRankin52 min
Jan 10, 1:30 PM CSTTornado WarningJANLeake, Neshoba, Winston39 min
Jan 10, 1:31 PM CSTTornado WarningJANCovington, Lamar, Marion44 min
Jan 10, 1:32 PM CSTTornado WarningJANClay, Lowndes43 min
Jan 10, 1:38 PM CSTTornado WarningJANRankin38 min
Jan 10, 1:43 PM CSTTornado WarningJANForrest, Lamar62 min
Jan 10, 1:51 PM CSTTornado WarningJANCovington, Forrest, Jones, Lamar54 min
Jan 10, 1:55 PM CSTSevere Thunderstorm WarningJANClarke, Jasper50 min
Jan 10, 1:59 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Jan 10, 2:12 PM CSTTornado WarningJANLowndes22 min
Jan 10, 2:25 PM CSTTornado WarningJANJefferson Davis, Lawrence, Marion35 min
Jan 10, 2:27 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Jan 10, 2:32 PM CSTTornado WarningJANNoxubee43 min
Jan 10, 2:39 PM CSTTornado WarningJANJones36 min
Jan 10, 2:40 PM CSTTornado WarningJANCovington, Jasper, Jones, Smith35 min
Jan 10, 2:44 PM CSTTornado WarningJANClarke46 min
Jan 10, 2:49 PM CSTTornado WarningJANJones26 min
Jan 10, 2:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Jones47 min
Jan 10, 3:15 PM CSTSevere Thunderstorm WarningJANMarion15 min
Jan 10, 3:18 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith42 min
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:44 PM CSTFlash Flood WarningJANCovington, Jones2 hr
Jan 10, 3:45 PM CSTSevere Thunderstorm WarningJANJones45 min
Jan 10, 3:50 PM CSTSevere Thunderstorm WarningJANClarke40 min
Jan 10, 4:05 PM CSTTornado WarningJANClarke25 min
Jan 10, 4:06 PM CSTSevere Thunderstorm WarningJANLamar20 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.